Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 31, 2010, 3:28 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 3:28 PM PDT (22:28 UTC)
- Expired
- Jul 31, 2010, 4:15 PM PDT
- In force
- 47 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 191 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS56 KOTX 312228
SVROTX
IDC061-069-312315-
/O.NEW.KOTX.SV.W.0009.100731T2228Z-100731T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
328 PM PDT SAT JUL 31 2010
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN NORTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF KAMIAH...
SOUTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 415 PM PDT
* AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF
WINCHESTER...OR 31 MILES SOUTH OF LEWISTON...AND MOVING NORTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINCHESTER...CRAIGMONT...REUBENS...MOHLER...NEZPERCE...PECK AND
KAMIAH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4599 11693 4603 11694 4651 11646 4650 11638
4641 11630 4641 11619 4628 11611 4623 11601
4620 11607 4620 11613 4615 11618 4618 11643
4601 11651 4599 11654 4602 11663 4598 11664
4598 11670 4585 11676
TIME...MOT...LOC 2226Z 223DEG 44KT 4602 11673
$$
PB1 follow-up statement
195
WWUS56 KOTX 312302
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
402 PM PDT SAT JUL 31 2010
IDC069-312308-
/O.CAN.KOTX.SV.W.0009.000000T0000Z-100731T2315Z/
NEZ PERCE ID-
402 PM PDT SAT JUL 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEZ PERCE COUNTY IS
CANCELLED...
THE SEVERE THUNDER HAS MOVED EAST OUT OF THE COUNTY...AND IS
TRACKING QUICKLY THROUGH LEWIS COUNTY.
LAT...LON 4627 11670 4633 11665 4634 11638 4640 11636
4647 11639 4641 11630 4641 11619 4628 11611
4623 11601 4620 11613 4615 11618 4618 11644
4601 11651 4599 11654 4602 11663 4598 11664
4598 11670
TIME...MOT...LOC 2258Z 223DEG 44KT 4631 11634
$$
IDC061-312315-
/O.CON.KOTX.SV.W.0009.000000T0000Z-100731T2315Z/
LEWIS ID-
402 PM PDT SAT JUL 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR LEWIS COUNTY...
AT 355 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND WIND GUSTS AROUND 50 MPH. THIS STORM WAS LOCATED NEAR
CRAIGMONT...OR 18 MILES SOUTHWEST OF OROFINO...MOVING NORTHEAST AT
35 MPH. DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAMIAH.
LAT...LON 4627 11670 4633 11665 4634 11638 4640 11636
4647 11639 4641 11630 4641 11619 4628 11611
4623 11601 4620 11613 4615 11618 4618 11644
4601 11651 4599 11654 4602 11663 4598 11664
4598 11670
TIME...MOT...LOC 2258Z 223DEG 44KT 4631 11634
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:29 PM PDT, 59 minutes earlier.
Area forecast discussion, Jul 31, 2:29 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 229 PM PDT SAT JUL 31 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL MOVE INTO THE REGION TONIGHT THROUGH SUNDAY...AND USHER IN SEASONAL TEMPERATURES...SCATTERED THUNDERSTORMS AND BREEZY WINDS TO THE INLAND NORTHWEST. SEASONABLY NORMAL TEMPERATURES WITH MAINLY MOUNTAIN SHOWERS WILL PREVAIL NEXT WEEK. && .DISCUSSION... TONIGHT...THE 500MB LOW ACROSS THE SOUTHERN CASCADES THIS EVENING WILL TRACKS TO NORTHWEST MONTANA OVERNIGHT INTO LATE MORNING SUNDAY. DURING ITS TRANSIT A SHARP VORT MAX COMES AROUND ITS BASE...WITH AT LEAST SOME STRETCHING. THE CYCLONIC FLOW AROUND THE LOW WILL PROVIDE SOME PVA (LIFT) TO THE SOUTHEAST AND NORTHERN CWA. LIFT IN THE SE CWA WILL BE ENHANCED AS IT RESIDES IN THE LFQ OF THE JET. THE SOUTHERLY FLOW AHEAD OF THE LOW WILL CONTINUE TO TAP MOISTURE FOR A LARGE PORTION OF THE REGION BEFORE MIDNIGHT. DEWPOINTS ARE IN THE MID/UPPER 50S TO LOW 60S AROUND THE INTERIOR NORTHWEST...WITH THE NAM APPEARING TO BE DEPICTING THE CURRENT CONDITIONS BEST...INDICATIVE OF THE MOIST ATMOSPHERE. SOME CONVECTIVE INSTABILITY IS FOUND ABOUT MUCH OF THE AREA...THOUGH IT IS BEST ALONG THE CASCADES THROUGH THE COLUMBIA BASIN TO THE CENTRAL PANHANDLE. ALL MODELS DEPICT IT BEGINS TO ABATE AFTER 03-05Z AND SHIFT TOWARD THE NORTH AND EASTERN CWA. ALL OF THIS TRANSLATES TO SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG/ISOLATED SEVERE ACROSS THE CWA THIS EVENING. THE BEST THREAT FOR THE STRONGER STORMS LAYS IN THE CASCADES...WHICH HAS SEEN THE MOST SUN AND WILL BE IN THE PROXIMITY OF THE 500MB LOW...AND OVER THE SOUTHEAST CWA WHICH HAS SEEN SOME SUN AND WILL BIT IN THE VICINITY OF THE BEST 0-6KM SHEAR AND PASSAGE OF THE MID-LEVEL VORTICITY MAX. THE PRIMARY THREAT WILL COME FROM STRONG WINDS AND LARGE HAIL. THIS THREAT SHOULD WANE AS THE SFC BASED INSTABILITY WANES. THE FOCUS WILL BEGIN TO SHIFT TO THE NORTHERN MTNS AND PANHANDLE LATER THIS EVENING INTO THE OVERNIGHT...AND DISSIPATE ACROSS THE BASIN. SUNDAY INTO MONDAY...A THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER. AS TONIGHT/S LOW MOVES INTO NORTHWEST MONTANA... WRAP-AROUND MOISTURE AND RENEWED CONVECTIVE INSTABILITY WILL RENEW SHOWER AND THUNDERSTORMS CHANCES IN THE AFTERNOON. THE BEST CHANCES WILL ARCH ACROSS THE CASCADES AND NORTHERN MOUNTAINS TO PANHANDLE ZONES...WITH A SECONDARY THREAT ACROSS THE SPOKANE/C'DA AREA. CHANCES WILL WANE SUNDAY NIGHT WITH THE LOSE OF HEATING AND WEAK SHORT-WAVE RIDGING. ANOTHER WAVE SLIPS IN MONDAY...WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS EXPANDING AGAIN ACROSS THE NORTHERN MOUNTAINS AND THE PANHANDLE. A FEW STRONGER STORMS ARE POSSIBLE BOTH SUNDAY AND MONDAY AFTERNOON...BUT OVERALL SHOULD BE LESS ORGANIZED WITH WEAKER SHEAR IN THE REGION. TEMPERATURES ARE EXPECTED TO BE CLOSE TO SEASONAL NORMS. /JCOTE MONDAY NIGHT THROUGH SATURDAY...THIS PORTION OF THE FORECAST WILL BE DOMINATED BY ANOTHER LOW PRESSURE SYSTEM SWINGING INTO THE REGION FROM THE NORTH...WHILE HIGH PRESSURE REMAINS STRONG OUT IN THE EASTERN PACIFIC...BEFORE THE FLOW BEGINS TO FLATTEN OUT LATER IN THE WEEK. THE MEDIUM RANGE MODELS ARE ALL INDICATING SOME SEMBLANCE OF AN UPPER LEVEL LOW...HOWEVER THEY DO NOT AGREE WELL AS TO WHETHER IT SHOULD COME THROUGH AS AN OPEN WAVE (GFS) OR AS A CLOSED LOW (EC/CANADIAN). IN ADDITION TIMING AND PLACEMENT OF INDIVIDUAL SMALLER SHORT WAVES OUT THAT FAR WILL BE TOUGH AT BEST. WITH THIS IN MIND CONVECTIVE POPS WERE KEPT IN THE FORECAST AND PLACED MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTHERN ZONES WHERE THE COLD CORE WILL TRACK THROUGH THE AREA. SHOWERS AND THUNDERSTORMS WILL BE MAINLY DIURNALLY DRIVEN I.E WILL NEED THE POWER OF THE SUN TO INITIATE THE SURFACE BASED CONVECTION. LOWS THAT DROP OUT OF THE NORTH ARE TYPICALLY NOT OVERLY WET AND RAINFALL AMOUNTS WERE KEPT ON THE LOWER END ACCORDINGLY. TEMPERATURES WERE KEPT AT OR JUST ABOVE SEASONAL NORMALS...BUT WOULD HEDGE TOWARDS A LITTLE COOLER TEMPERATURES TOWARDS MID-WEEK. /TOBIN && .AVIATION... 18Z TAFS...LOW CENTERED NR THE SRN WA CSCDS TO NW MT OVR THE NEXT 24 HRS. MOISTURE AND INSTABILITY AHEAD OF THE LOW WILL LEAD TO SCT TO NUMEROUS SHRA/TSRA. COVERAGE WILL BE MOST DENSE EARLY THIS AFTERNOON FROM THE COLUMBIA BASIN TO NRN PANHANDLE...THEY ARE EXPECTED TO INCREASE IN COVERAGE TO THE PALOUSE AND CTNRL PANHANDLE...BEFORE THE SHIFTING LOW STARTS TO MOVE THE HIGHER FOCUS FOR SHOWERS TOWARD THE NRN MTNS AND NRN ID OVERNIGHT INTO SUNDAY MORNING. STORMS MAY CONTAIN GUSTY/ERRATIC WINDS AND HEAVY DOWNPOURS. VFR CONDITIONS AT TAF SITES...OUTSIDE OF TSRA. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 58 79 55 84 59 88 / 50 30 20 10 10 10 COEUR D'ALENE 56 77 52 83 55 86 / 50 50 30 20 20 20 PULLMAN 52 80 47 84 51 86 / 30 10 10 10 10 10 LEWISTON 61 87 57 91 61 95 / 30 10 10 10 10 10 COLVILLE 56 81 52 87 54 90 / 60 50 40 30 30 20 SANDPOINT 56 75 48 81 52 84 / 60 60 30 30 30 20 KELLOGG 55 76 51 81 55 84 / 60 50 30 20 20 20 MOSES LAKE 58 88 55 91 59 94 / 40 10 10 0 0 10 WENATCHEE 62 87 61 89 64 92 / 40 10 10 10 10 10 OMAK 58 88 55 89 57 93 / 50 20 20 20 20 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 31, 6:07 AM PDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 607 AM PDT SAT JUL 31 2010 WAZ031>035-041-042-044-011315- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 607 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ036>038-043-011315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 607 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. SOME STORMS WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS. THIS COULD CAUSE LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER THE IDAHO PANHANDLE SOME THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:15 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.